MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED RAD®; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - HIGH SPEED RAD®; BUR, EAR, NOSE AND THROAT
Model Number 1883070HS
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation: analysis results not available, device not received for evaluation.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The facility reported that during a fess, the "frontal burr suddenly broke and the tip ejected during the operation (not in the patient).Tip flew near anesthetic machine." there was no patient impact.
 
Additional Manufacturer Narrative
Corrected information: no eval explain code.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product evaluation: 1 opened sample, part number 1883070hs, from lot number 0211531825, was received for analysis.There was a residue consistent with biological contaminants on the device.Visually, the tip was broken off which would have resulted in the reported event.The length of the detached component from tip to break was approximately 1¿, breaking at the distal end of the spiral wrap.There was gouging and thinning of the distal end of the outer tube wall which is an indication of aggressive use.There was corresponding gouging just proximal to the tip.The information most likely indicates that aggressive use such as bending or prying resulted in torsional overload which cause the break.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR - HIGH SPEED RAD®
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key6623387
Report Number1045254-2017-00178
Device Sequence Number788578
Product Code EQJ
UDI-Device Identifier20681490464608
UDI-Public20681490464608
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2024
Device Model Number1883070HS
Device Catalogue Number1883070HS
Device Lot Number0211531825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer05/16/2017
10/23/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date09/07/2017
11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1